Journal article icon

Journal article

Fast magnetic reconnection in the plasmoid-dominated regime.

Abstract:

A conceptual model of resistive magnetic reconnection via a stochastic plasmoid chain is proposed. The global reconnection rate is shown to be independent of the Lundquist number. The distribution of fluxes in the plasmoids is shown to be an inverse-square law. It is argued that there is a finite probability of emergence of abnormally large plasmoids, which can disrupt the chain (and may be responsible for observable large abrupt events in solar flares and sawtooth crashes). A criterion for t...

Expand abstract
Publication status:
Published

Actions


Access Document


Authors


Journal:
Physical review letters
Volume:
105
Issue:
23
Pages:
235002
Publication date:
2010-12-05
DOI:
EISSN:
1079-7114
ISSN:
0031-9007
URN:
uuid:7feb8fe5-423d-4b44-8db3-45e236a8e203
Source identifiers:
161813
Local pid:
pubs:161813
Language:
English
Keywords:

Terms of use


Metrics


Views and Downloads






If you are the owner of this record, you can report an update to it here: Report update to this record

TO TOP